MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 2 DS; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 2 DS; CATHETER, PERCUTANEOUS
Model Number 9-TV2-07F120
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 06/21/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, an amplatzer valvular plug 3 and a 7f amplatzer torqvue 2 (tv2) delivery sheath were selected for procedure to close a septal paravalvular leak (pvl) in a previously implanted non-abbott mechanical mitral valve.An antegrade approach was used via transseptal puncture.Reportedly, the 7f tv2 delivery sheath was unable to be advanced successfully, and the leak was difficult to reach using a non-abbott introducer and non-abbott guidewire.The decision was made to replace the 7f tv2 delivery sheath with another 6f amplatzer torqvue 2 (tv2) delivery sheath over the wire.The 6f tv2 delivery sheath was also difficult to advance.The patient's blood pressure and oxygen dropped.Pericardial effusion occurred, and the patient flatlined.Reanimation was attempted, but ultimately the patient passed away.There was no kink or angulation noted in either the 7f tv2 or the 6f tv2, and patient was not reported to have tortuous anatomy.The hemostasis valve was used for both the 7f tv2 and the 6f tv2.The cause of the pericardial effusion was unknown, there was difficulty with advancing all mentioned devices through the patient's anatomy.Therefore this event is being conservatively reported for death as the cause is unknown.
 
Additional Manufacturer Narrative
An event of unable to advance the delivery system to the implant site, pericardial effusion, and patient death was reported.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.

Brand Name
AMPLATZER TORQVUE 2 DS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15063426
Report Number2135147-2022-00547
Device Sequence Number5711828
Product Code DQY
UDI-Device Identifier00811806012551
UDI-Public00811806012551
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K162228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number9-TV2-07F120
Device Catalogue Number9-TV2-07F120
Device Lot Number7621203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE 2 DS, 9-TV2-06F-120 (7260209); AMPLATZER VALVULAR PLUG 3
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient SexFemale